Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 74, NWS La Crosse, WI

July 25, 2012Clayton County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 25, 2012, 8:38 PM CDT for Clayton County, Iowa. It was in force for 22 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2012, 8:38 PM CDT (01:38 UTC)
Expired
Jul 25, 2012, 9:00 PM CDT
In force
22 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Clayton County, IA

The radar

The La Crosse radar (KARX), 110 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 8:50 PM CDTTSTM WND GST 64Guttenberg, IAALSO PENNY SIZED HAIL
Jul 25, 9:00 PM CDTHAIL 14 N Guttenberg, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 5:16 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
2702 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

936 
WUUS53 KARX 260138
SVRARX
IAC043-260200-
/O.NEW.KARX.SV.W.0074.120726T0138Z-120726T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
838 PM CDT WED JUL 25 2012

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CLAYTON COUNTY IN NORTHEAST IOWA...

* UNTIL 900 PM CDT

* AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM LOCATED JUST SOUTHEAST OF ELKADER...
  MOVING EAST AT 25 MPH. THIS STORM CAN PRODUCE QUARTER SIZE HAIL
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GARNAVILLO AROUND 850 PM...
  GUTTENBERG AND CLAYTON AROUND 900 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. IF ON THE 
RIVER...IMMEDIATELY MOVE TO SHORE AND FIND SHELTER.

&&

LAT...LON 4270 9161 4290 9147 4297 9116 4297 9115
      4291 9115 4288 9110 4283 9109 4282 9108
      4277 9107 4271 9104
TIME...MOT...LOC 0137Z 255DEG 23KT 4283 9132
WIND...HAIL 60MPH 1.00IN

$$

SHEA
1 follow-up statement
826 
WWUS53 KARX 260152
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
852 PM CDT WED JUL 25 2012

IAC043-260200-
/O.CON.KARX.SV.W.0074.000000T0000Z-120726T0200Z/
CLAYTON IA-
852 PM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CLAYTON COUNTY UNTIL 900 PM CDT...

AT 850 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM LOCATED NEAR GARNAVILLO...OR 7 MILES WEST OF 
GUTTENBERG...MOVING EAST AT 25 MPH. THIS STORM CAN PRODUCE QUARTER 
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COUNTY ROADS X 47 AND C 7 X AROUND 855 PM...
  GUTTENBERG AND LOCK AND DAM 10 AROUND 900 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. IF YOU 
ARE BOATING ON THE MISSISSIPPI RIVER...MOVE TO SHORE.

&&

LAT...LON 4293 9130 4297 9115 4291 9115 4288 9110
      4277 9107 4271 9104 4271 9147
TIME...MOT...LOC 0152Z 267DEG 21KT 4283 9122
WIND...HAIL 60MPH 1.00IN

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:34 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 25, 6:34 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
634 PM CDT WED JUL 25 2012

.SHORT TERM...
630 PM CDT WED JUL 25 2012

MONITORING SEVERAL BOUNDARIES ON THE KARX RADAR AT THIS TIME
ASSOCIATED WITH COLD FRONT AND SLIGHT WIND SHIFT CONVERGENT
ZONES. HEART OF THE FORECAST AREA HAS BEEN UNDER THE MOST
OPPRESSIVE MID-LEVEL CAPPING TEMPERATURES /12-14C AT 700MB/ AND
FROM 00-06Z...MODEL GUIDANCE INDICATIONS ARE TO COOL THE MID-
LEVELS SOME TO ALLOW SOME DESTABILIZATION. CURRENT ANALYSIS OF
MLCAPES ALONG I-90 AND SOUTH ARE STILL OKAY...IN THE 1500 J/KG
RANGE. HOWEVER...NEED TO BE CAREFUL ON THIS ONE AS POST-FRONTAL
CAPES /MUCAPE/ OF 3000-4000 J/KG ARE OVER THE AREA AS OF
23Z...ABOVE THE FRONT. IN FACT...THIS MUCAPE POOL HAS 2K J/KG BACK
TO KMSP. SO...PLENTY TO WORK WITH FOR ENERGY.

MAIN TARGET WE THINK WILL BE THE WEATHER ACTIVITY COMING ACROSS
SRN MN AS AN INITIATION MECHANISM. WITH CAPE OUT IN FRONT OF THE
MID-LEVEL CIRCULATION E OF KFSD...EXPECT UPSCALE GROWTH AND
COVERAGE INCREASES OF TSRA OVER NEXT HOURS IS EXPECTED. HAVE MOVED THE
RAIN CHANCES FURTHER NW THIS EVENING TO COVER POST-FRONTAL REGIME.
VERY LOW CONFIDENCE ON JUST HOW MUCH TSRA COVERAGE WE WILL SEE
WITH THIS DIFFICULT SYSTEM TO FORECAST. THE CAP AND TEMPERATURE
REGIMES ARE MAKING IT TOUGH WORK. JUST LOOK TO WISCONSIN ECHOES
THAT DEVELOP BUT CANNOT GET GOING IN KEAU-KDLL AREA...A SIGN OF
THE MID-LEVEL WARMTH WINNING OUT.

MAIN THREATS WILL BE WIND DAMAGE FROM THE STORMS THIS EVENING. AND
IT IS IMPORTANT TO NOT USE THE COLD FRONT AS A NWRN LIMIT TO THE
SEVERE THREAT. WILL BE UPDATING THE HAZARDOUS WEATHER OUTLOOK TO
TRY AND WRITE SOMETHING INTELLIGENT ABOUT TIMING...BUT EVENING IS
THE MAIN SHOW.

WILL ALLOW HEAT ADVISORIES TO EXPIRE ON TIME.

.LONG TERM...SUNDAY THROUGH WEDNESDAY
245 PM CDT WED JUL 25 2012

LATER FORECAST PERIODS SUMMARIZED BY MEAN UPPER RIDGE REMAINING OVER
ROCKIES AND EVEN SOME SIGNALS THAT IT COULD BUILD EAST. WHILE MEDIUM
RANGE IN GOOD AGREEMENT WITH OVERALL PATTERN REGIME...NO SPECIFIC
FEATURES TO PUT HIGHER CONFIDENCE ON FOR RAIN CHANCES. WEAK SHORT
WAVE IMPULSES IN NORTHWEST FLOW COULD LEAD TO OCCASIONAL MCS OR
CONVECTIVE DEVELOPMENT BUT CONFIDENCE ON WHEN AND WHERE SKETCHY.

BY MID WEEK...WITH RIDGE BUILDING IN A LITTLE STRONGER...LEANING
MORE TOWARDS DRIER FORECASTS AND WARMING TREND WITH POSSIBLE RETURN
TO ADVISORY OR NEAR HEAT ADVISORY CRITERIA. OVERALL NOT IN THE WAY
OF CHANGE.

&&

.AVIATION...TONIGHT AND THURSDAY
630 PM CDT WED JUL 25 2012

INCREASING THREAT FOR THUNDER DURING THE EVENING HOURS AT THE TAF
SITES. A WEATHER SYSTEM SHIFTING ACROSS SRN MN AT 23Z WILL MOVE
ACROSS THE TAF SITES AND BRING A CHANCE OF TSRA. HAVE TRIED TO PUT
A FINITE WINDOW OF THIS THREAT IN THE TAFS USING VCTS. AN UPGRADE TO
INCLUDE A MORE SEVERE TSRA HIT AT THE AIRPORTS MAY BE NEEDED BASED
ON RADAR...AND WILL BE MONITORING. AT THIS TIME....CONVECTIVE
COVERAGE IS TOUGH TO DETERMINE OVER THE NEXT SEVERAL HOURS.
OTHERWISE...VFR EXPECTED IN NW SURFACE WINDS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
245 PM CDT WED JUL 25 2012

WI...HEAT ADVISORY THROUGH 9 PM CDT THIS EVENING FOR
     WIZ054-055-061

     HEAT ADVISORY THROUGH 7 PM CDT THIS EVENING FOR
     WIZ041>044-053

MN...HEAT ADVISORY THROUGH 7 PM CDT THIS EVENING FOR
     MNZ088-095-096

IA...HEAT ADVISORY THROUGH 9 PM CDT THIS EVENING FOR
     IAZ010-011-018-019-029-030

     HEAT ADVISORY THROUGH 7 PM CDT THIS EVENING FOR

&&

SHORT TERM...BAUMGARDT
LONG TERM....SHEA
AVIATION...BAUMGARDT
Hazardous weather outlook, Jul 25, 6:52 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
652 PM CDT WED JUL 25 2012

WIZ017-029-261100-
CLARK-TAYLOR-
652 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A FEW SHOWERS AND THUNDERSTORMS WILL BE AROUND DURING THE EVENING.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY...MAINLY IN THE
AFTERNOON. ISOLATED SEVERE WEATHER IS POSSIBLE. DAMAGING WINDS AND
LARGE HAIL WOULD BE THE PRIMARY HAZARDS.

THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS THURSDAY NIGHT INTO
FRIDAY. SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORM CHANCES RETURN
SATURDAY NIGHT THROUGH TUESDAY. IT IS TOO EARLY TO DETERMINE IF THERE
IS A SEVERE WEATHER THREAT WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008-009-MNZ079-086>088-094>096-WIZ032>034-041>044-053-261100-
ADAMS-BUFFALO-DODGE-FILLMORE-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-TREMPEALEAU-VERNON-WABASHA-WINONA-
652 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF SOUTHEAST
MINNESOTA...PORTIONS OF NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE TONIGHT FROM WEST
TO EAST AS A WEATHER SYSTEM MOVES THROUGH. STORMS WILL MOVE INTO
NORTHEAST IOWA AND SOUTHEAST MINNESOTA DURING THE MID-EVENING...AND
THEN SHIFT EAST INTO WESTERN AND CENTRAL WISCONSIN BY LATER EVENING.
IT IS DIFFICULT TO DISCERN HOW WIDESPREAD THE STORMS WILL BE...BUT
THE STRONGER STORMS CAN CERTAINLY PRODUCE DAMAGING WINDS AND LARGE
HAIL. THE MAIN ACTIVITY SHOULD WEAKEN OR MOVE EAST AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY...MAINLY IN THE
AFTERNOON. ISOLATED SEVERE WEATHER IS POSSIBLE ALONG AND EAST OF THE
MISSISSIPPI RIVER. DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY
HAZARDS.

THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS THURSDAY NIGHT INTO
FRIDAY. SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORM CHANCES RETURN
SATURDAY NIGHT THROUGH TUESDAY. IT IS TOO EARLY TO DETERMINE IF THERE
IS A SEVERE WEATHER THREAT WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AROUND MID-EVENING IN NORTHEAST
IOWA AND SOUTHEAST MINNESOTA...AND IN THE LATER EVENING IN WESTERN
AND CENTRAL WISCONSIN. SPOTTER ACTIVATION MAY ONLY BE LOCALIZED
SHOULD A LOWER COVERAGE OF THUNDERSTORMS DEVELOP.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ010-011-018-019-029-030-WIZ054-055-061-261100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-RICHLAND-
WINNESHIEK-
652 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

HEAT WILL CONTINUE INTO THE EVENING AND A HEAT ADVISORY IS IN EFFECT
UNTIL 9 PM THIS EVENING.

SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE TONIGHT FROM WEST
TO EAST AS A WEATHER SYSTEM MOVES THROUGH. STORMS WILL MOVE INTO
NORTHEAST IOWA AROUND MID-EVENING...AND THEN SHIFT EAST INTO
SOUTHWEST WISCONSIN BY LATE EVENING. IT IS DIFFICULT TO DISCERN HOW
WIDESPREAD THE STORMS WILL BE...BUT THE STRONGER STORMS CAN
CERTAINLY PRODUCE DAMAGING WINDS AND LARGE HAIL. THE MAIN ACTIVITY
SHOULD WEAKEN OR MOVE EAST AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY...MAINLY IN THE
AFTERNOON. ISOLATED SEVERE WEATHER IS POSSIBLE ALONG AND EAST OF THE
MISSISSIPPI RIVER. DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY
HAZARDS.

THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS THURSDAY NIGHT INTO
FRIDAY. SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORM CHANCES RETURN
SATURDAY NIGHT THROUGH TUESDAY. IT IS TOO EARLY TO DETERMINE IF THERE
IS A SEVERE WEATHER THREAT WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AROUND MID-EVENING IN NORTHEAST
IOWA...AND CLOSER TO MIDNIGHT IN SOUTHWEST WISCONSIN. SPOTTER
ACTIVATION MAY ONLY BE LOCALIZED SHOULD A LOWER COVERAGE OF
THUNDERSTORMS DEVELOP.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DAS/WETENKAMP/BAUMGARDT

In the hours before

Special weather statement, Jul 25, 6:42 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
642 PM CDT WED JUL 25 2012

MNZ094-260045-
MOWER-
642 PM CDT WED JUL 25 2012

AT 634 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
FROM NEAR GENEVA AND ALBERT LEA IN FREEBORN COUNTY...MOVING EAST AT
35 TO 40 MPH.

WIND GUSTS OF TO 40 MPH...SMALL HAIL...AND TORRENTIAL DOWNPOURS MAY
ACCOMPANY THESE STRONG THUNDERSTORMS AS THEY MOVE INTO MOWER COUNTY
BY 7 PM. LOOK FOR THESE STORMS TO CONTINUE MOVING EAST THROUGH MOWER
COUNTY THROUGH 745 PM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
AUSTIN...BROWNSDALE...LYLE...ROSE CREEK...GRAND MEADOW AND ADAMS.

DAS
Special weather statement, Jul 25, 8:25 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
825 PM CDT WED JUL 25 2012

IAZ018-019-029-030-260215-
CHICKASAW-CLAYTON-FAYETTE-FLOYD-
825 PM CDT WED JUL 25 2012

...STRONG TO SEVERE THUNDERSTORMS APPROACHING NORTHEAST IOWA...

AT MID EVENING...STRONG TO SEVERE THUNDERSTORMS WERE DEVELOPING
BETWEEN DES MOINES...MASON CITY AND WATERLOO IOWA. SOME OF THESE
STORMS HAVE A HISTORY OF LARGE HAIL AND DAMAGING WIND GUSTS...
IN ADDITION TO HEAVY RAIN AND FREQUENT LIGHTNING.

THEY ARE TRACKING EAST TO SOUTHEAST AND COULD AFFECT THE COMMUNITIES
OF MARBLE ROCK...NASHUA...OELWEIN...STANLEY...STRAWBERRY POINT AND
EDGEWOOD OVER THE NEXT 1 TO 2 HOURS. STORMS ALONG AND NORTH OF
HIGHWAY 18 IN NORTHEAST IOWA WILL MOST LIKELY NOT BE IMPACTED BY
THESE STRONGER STORMS.

AS STORMS TRACK INTO YOUR AREA TONIGHT...MOVE INDOORS. STAY AWAY
FROM TREES OR LIMBS THAT COULD BREAK IN HIGH WIND. CANCEL EVENING
ACTIVITIES BECAUSE OF THE LIGHTNING RISK.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

SHEA
Special weather statement, Jul 25, 8:27 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
827 PM CDT WED JUL 25 2012

IAZ018-019-029-030-260215-
CHICKASAW-CLAYTON-FAYETTE-FLOYD-
827 PM CDT WED JUL 25 2012

...STRONG TO SEVERE THUNDERSTORMS APPROACHING NORTHEAST IOWA...

AT MID EVENING...STRONG TO SEVERE THUNDERSTORMS WERE DEVELOPING
BETWEEN DES MOINES...MASON CITY AND WATERLOO IOWA. SOME OF THESE
STORMS HAVE A HISTORY OF LARGE HAIL AND DAMAGING WIND GUSTS...
IN ADDITION TO HEAVY RAIN AND FREQUENT LIGHTNING.

THEY ARE TRACKING EAST TO SOUTHEAST AND COULD AFFECT THE COMMUNITIES
OF MARBLE ROCK...NASHUA...OELWEIN...STANLEY...STRAWBERRY POINT AND
EDGEWOOD OVER THE NEXT 1 TO 2 HOURS. CITIES ALONG AND NORTH OF
HIGHWAY 18 IN NORTHEAST IOWA WILL MOST LIKELY NOT BE IMPACTED BY
THESE STRONGER STORMS.

AS STORMS TRACK INTO YOUR AREA TONIGHT...MOVE INDOORS. STAY AWAY
FROM TREES OR LIMBS THAT COULD BREAK IN HIGH WIND. CANCEL EVENING
ACTIVITIES BECAUSE OF THE LIGHTNING RISK.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 9:40 PM CDTSevere Thunderstorm WarningARXChickasaw35 min
Jul 25, 10:03 PM CDTSevere Thunderstorm WarningARXFayette, Winneshiek43 min
Jul 25, 10:25 PM CDTSevere Thunderstorm WarningARXClayton65 min
Jul 25, 10:55 PM CDTAreal Flood AdvisoryARXFayette84 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.